ISSN : 1301-5680
e-ISSN : 2149-8156
Turkish Journal of Thoracic and Cardiovascular Surgery     
Moxifloxacin dependent torsades de pointes in a bradycardic patient with multiple risk factors
Fatih Ada, Mehmet Taşar, Cahit Sarıcaoğlu, Mustafa Bahadır İnan, Adnan Uysalel
Department of Cardiovascular Surgery, Medical Faculty of Ankara University, Ankara, Turkey
DOI : 10.5606/tgkdc.dergisi.2015.10138
Torsades de pointes (TdP), which is associated with a prolonged QT interval, is a rare but potentially fatal arrhythmia. The most common cause of drug-induced QT prolongation is inhibition of the rapidly activating component of the delayed rectifier potassium current. Rapidly activating component of the delayed rectifier potassium current inhibition delays repolarization by blocking the potassium in myocytes. In this article, we present a patient who had TdP risk factors including female sex, organic cardiac disease, and bradycardia. On the fifth day of 400 mg/day oral moxifloxacin administration, the patient had an episode of TdP, which progressed to ventricular fibrillation, and was successfully defibrillated.
Keywords : Cardiac surgery; moxifloxacin; torsades de pointes
Viewed : 8046
Downloaded : 1632